MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 44 STERILE; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 44 STERILE; SHOULDER JOINT METAL PROSTHESIS
Model Number DWD144
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
Locking screw from reverse 2 glenoid system broke off when tightening.The 4.5mm x 44mm multidirectional screw used with the reverse 2 baseplate was powered into the baseplate at a slow speed and once the locking threads started to engage the driver was removed, however the head of the screw came off with the driver.The locking threads on the screw did engage with the locking islet, however in a revision situation there is no head of the screw to aid the removal.
 
Additional Manufacturer Narrative
The device will not be returned as it remains implanted.If additional information becomes available, it will be provided in a supplemental report.Head of screw was disposed of during the case.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device was not returned but evidences were provided, based on the provided photo which matches the alleged failure and based on the reported data in the event description.The provided photo showed that the multidirectional screw is broken at the first threads of the screw head.The screw threading under the screw head was remained implanted into the patient.The event description reported that a motorized screwdriver was used ("[.] the 4.5mm x 44mm multidirectional screw used with the reverse 2 baseplate was powered into the baseplate at a slow speed (.)") which may have generated an excessive motorized torque on the screwhead threading, whereas the use of a manual screwdriver is recommended in the current surgical technique.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate training of the hcp.A review of the device history for the reported lot did not indicate any abnormalities.There was no similar complaint reported within the same lot.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 44 STERILE
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13107528
Report Number3000931034-2021-00363
Device Sequence Number4696141
Product Code KWS
UDI-Device Identifier03700386917127
UDI-Public03700386917127
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberDWD144
Device Catalogue NumberDWD144
Device Lot Number3925AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown